Advanced Search
MyIDEAS: Login to save this article or follow this journal

Increases in Risk and Linear Payoffs

Contents:

Author Info

  • Dionne, Georges
  • Eeckhoudt, Louis
  • Gollier, Christian

Abstract

This paper is concerned with the effect of increases in risk on optimal decision variables for the class of linear payoffs. The authors show that, for this class of payoffs, one can extend the class of admissible increases in risk and obtain the desirable comparative statics properties. They propose the definition of a 'relatively weak increase in risk' and apply it to the case of the competitive firm with constant marginal costs, the standard portfolio model, and the coinsurance problem. Copyright 1993 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://links.jstor.org/sici?sici=0020-6598%28199305%2934%3A2%3C309%3AIIRALP%3E2.0.CO%3B2-Q&origin=repec
File Function: full text
Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.

Volume (Year): 34 (1993)
Issue (Month): 2 (May)
Pages: 309-19

as in new window
Handle: RePEc:ier:iecrev:v:34:y:1993:i:2:p:309-19

Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Email:
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC

Order Information:
Email:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0020-6598

Related research

Keywords:

Other versions of this item:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Gollier, Christian, 2009. "Portfolio Choices and Asset Prices: The Comparative Statics of Ambiguity Aversion," IDEI Working Papers 357, Institut d'Économie Industrielle (IDEI), Toulouse, revised 2011.
  2. Gollier, Christian, 1993. "Portfolio Dominance, Lower Conditional Expectation And The Monotone Likelihood Ratio Order," Working Papers 014, Risk and Insurance Archive.
  3. Christian Gollier & James Hammitt & Nicolas Treich, 2013. "Risk and choice: A research saga," Journal of Risk and Uncertainty, Springer, vol. 47(2), pages 129-145, October.
  4. Gollier, Christian & Schlesinger, Harris, 2002. "Changes in risk and asset prices," Journal of Monetary Economics, Elsevier, vol. 49(4), pages 747-760, May.
  5. Gollier, Christian & Schlesinger, Harris, 1996. "Portfolio choice under noisy asset returns," Economics Letters, Elsevier, vol. 53(1), pages 47-51, October.
  6. Alain Chateauneuf & Ghizlane Lakhnati, 2005. "Increases in risk and demand for risky asset," Cahiers de la Maison des Sciences Economiques b05033, Université Panthéon-Sorbonne (Paris 1).
  7. Christian Gollier & Pierre-François Koehl & Jean-Charles Rochet, 1996. "Risk-Taking Behavior with Limited Liability and Risk Aversion," Center for Financial Institutions Working Papers 96-13, Wharton School Center for Financial Institutions, University of Pennsylvania.
  8. Choi, Gyemyung & Kim, Iltae & Snow, Arthur, 2000. "Comparative statics predictions for the cross-effects of central dominance changes in risk with quasilinear payoffs," Economics Letters, Elsevier, vol. 66(1), pages 41-48, January.
  9. Suyeol Ryu & Iltae Kim, 2005. "Portfolio Choice for Increases in Risk and Prudence Revisited," Journal of Economics, Springer, vol. 86(3), pages 293-300, December.
  10. EECKHOUDT, Louis & Christian GOLLIER, 1994. "Demand for Risky Assets and Stochastic Dominance: A Note," Working Papers 007, Risk and Insurance Archive.
  11. Gollier, Christian & Pierre-Francois KOEHL & Jean-Charles ROCHET, 1993. "Risk-Taking Behaviour With Expected Utility and Limited Liability: Applications to the Regulation of Financial Intermediaries," Working Papers 016, Risk and Insurance Archive.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:34:y:1993:i:2:p:309-19. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.